# SDR CA001103021

- Difficulty date: September 9, 2000
- Submitted: November 14, 2000
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 5,528 hours
- Engine: Pwa PT6T3
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Solenoid Valve
- Part number: A2802
- Condition: Leaking
- Location: Fuel Sump
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE THE FUEL SUMPS WERE BEING DRAINED IN PREPARATION FOR FLIGHT, IT WAS NOTED THAT THE LEFT FUEL SUMP WAS LEAKING.  THE SUMP SOLENOID WAS RECYCLED AND FUEL LEAK STOPPED.  WITH SIMPLEX SPRAY SYS INST FUEL DRAIN SOLENOID IS INACCESSIBLE. TH E SOLENOID DRAIN VALVE P/N A280-2 REPL. DRAIN VALVE DISASSEMBLED TO TRY AND LOCATE CAUSE FOR FUEL LEAK.  UPON EXAMINING DISASSEMBLED VALVE, IT FOUND TO CONTAIN 3 PIECES OF SAND IN VALVE.  SUBMITTER SUSPECTED THAT PIECE OF SAND OR OTHER FOREIGN MATTER PREVENTED SEALING SURFACES ON VALVE FROM SEALING PROPERLY.  SHOULD BE ISOLATED INCID. AT THIS PARTICULAR OPERATION.  IF, UPON CONDUCTING SUMP DRAIN, FUEL CONTINUES TO LEAK, RECYCLE DRAIN SOLENOID.  (X)
